Pennsylvania, 2009

Winter Weather in Pennsylvania, December 25 to 26, 2009

December 25 to 26, 2009 · NWS PHI · 2 events in 2 counties and zones

A wintry mix of snow, sleet and mainly freezing rain occurred over the higher terrain of the Poconos from the late afternoon of the 25th into the morning of the 26th. Steady precipitation began during the late afternoon on the 25th as a wintry mix over the higher terrain, but changed to freezing rain quickly.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A wintry mix of snow, sleet and mainly freezing rain occurred over the higher terrain of the Poconos from the late afternoon of the 25th into the morning of the 26th. Steady precipitation began during the late afternoon on the 25th as a wintry mix over the higher terrain, but changed to freezing rain quickly. Freezing rain then persisted through the night and changed over to plain rain by around 7 a.m. EST on the 26th. Ice accretions on the plateau averaged around one third of an inch. Any untreated walkways and roadways were hazardous.

The freezing rain was caused by a surge of warm air, first aloft, arriving from the south around an intense low pressure system that was centered over the Mississippi Valley. While the warm air arrived faster aloft, it lagged at the surface and was the cause for the freezing rain until temperatures even at the surface rose above freezing.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 25, 3:39 PM EST, 21 minutes earlier.

Area forecast discussion, Dec 25, 3:39 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EST FRI DEC 25 2009

.SYNOPSIS...
LOW PRESSURE OVER THE CENTRAL PORTION OF THE NATION WILL MOVE
SLOWLY NORTHEASTWARD. A WARM FRONT EXTENDING FROM THIS LOW WILL
CROSS THE MID-ATLANTIC REGION. A SECOND AREA OF LOW PRESSURE WILL
FORM NEAR THE VIRGINIA CAPES AND MOVE NORTHEASTWARD AS WELL. RAIN
IS EXPECTED OVER MOST OF THE AREA, WITH SOME FREEZING RAIN OVER
MAINLY THE HIGHER ELEVATIONS OF THE POCONOS AND NORTHERN NEW
JERSEY. TEMPERATURES ARE EXPECTED TO RISE THROUGH THE NIGHT. HIGH
PRESSURE WILL THEN BUILD IN FOR SUNDAY. A COLD FRONT WILL SWING
THROUGH ON MONDAY, FOLLOWED BY HIGH PRESSURE FOR THE MIDWEEK PERIOD.

&&

.NEAR TERM /THROUGH TONIGHT/...
A LARGE AREA OF LOW PRESSURE WAS LOCATED OVER THE CNTRL CONUS AND
WILL SLOWLY SPIN AND EVENTUALLY MOVE NEWD TWD THE GRTLKS. AS IT
SPINS, THE ATTENDANT WMFNT WILL CROSS THE REGION TONIGHT. A
SECONDARY SFC WAVE MAY THEN DEVELOP ALONG THE VA CAPES AND MOVE
NEWD.

CURRENT RADAR ALREADY HAS PRECIP OVER CNTRL PA AND IT WAS MOVING
SLOWLY NEWD, BUT IT WAS HAVING A HARD TIME REACHING THE GROUND.
WITH TEMPS AOA FREEZING IN MOST, IF NOT ALL LOCATIONS, THE
PREDOMINANT FORM OF PRECIP WILL BE LIQUID RAIN. HOWEVER,
ESPECIALLY IN THE HIGHER ELEVATIONS OF THE POCONOS AND SUSSEX
COUNTY NJ, TEMPS MAY STILL BE COLD ENOUGH TO SUPPORT SOME FREEZING
RAIN. WITH THE PASSAGE OF THE WARM FRONT AND ELY WINDS AT ALL LEVELS,
TEMPS SHOULD RISE OVERNIGHT AND IT IS PSBL THAT TEMPS MAKE IT
ABOVE FREEZING EVEN IN THE POCONOS OVERNIGHT OR EARLY SATURDAY.
FOR NOW, WILL NOT CHANGE THE AREA COVERAGE OF THE FREEZING RAIN
ADVISORY, BUT WILL TRIM BACK THE VALID TIME. THE BEST THREAT OF
FREEZING RAIN ACRS THE LEHIGH VLY AND INTO WARREN AND MORRIS
COUNTIES IN NJ WILL BE AT THE HIGHER ELEVS. AT THE LOWER ELEVS
TEMPS SHOULD REMAIN ABOVE FREEZING.

PRECIPITATION SHOULD BREAK OUT FROM SW TO NORTHEAST THIS AFTN AND
BECOME HEAVIER AND STEADIER TONIGHT AND INTO SATURDAY. THE LATEST
QPF HAS AROUND AN INCH, WHICH IS LESS THAN SOME OF THE PREV MDL
RUNS.

THE OVERALL MOS GUID LOOKS REASONABLE WITH TEMPS RISING OVERNIGHT,
AND WAS GENLY FOLLOWED.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
PERIODS OF RAIN WILL CONTINUE ON SATURDAY, POSSIBLY HEAVY AT
TIMES, BUT THEN WILL TAPER OFF FROM SW TO NE SATURDAY EVENING INTO
SATURDAY NIGHT. ALL LOCATIONS ARE FCST TO BE ABOVE FREEZING ON
SATURDAY, SO ANY PRECIP WILL BE LIQUID RAIN. BY SUNDAY, THE LOW
FILLS AND MOVES NEWD AND HIGH PRESSURE AT THE SFC BEGINS TO NOSE
IN. HOWEVER, THE LARGE H5 TROF IS NOW CENTERED OVER THE ERN CONUS,
SO DONT EXPECT MUCH IN THE WAY OF SUNSHINE. ON SUNDAY, THE LOW
PULLS FURTHER AWAY. BY MONDAY, THE LAST VESTIGES OF THE UPR/SFC
LOW SWINGS A CDFNT THROUGH THE AREA AND THERE COULD BE SOME SNOW
SHOWERS AT THAT TIME. ATMOSPHERIC PROFILES AND TEMPS INDICATE THAT
WITH THE CORE OF THE COLD AIR ALOFT ABOVE US, THAT ANY PRECIP
WOULD BE IN THE FORM OF SNOW. HOWEVER, AMTS SHOULD BE GENLY LIGHT.

TEMPERATURES EXPECTED TO RISE QUITE NICELY DURG THE DAY ON
SATURDAY, WITH TEMPS AROUND 50 DEGREES IN THE PHL AREA AND EVEN IN
THE LOW 40S IN THE LEHIGH VLY. ACRS SRN AREAS, TEMPS MAY EVEN
APPROACH 60

THE WARM TEMPS AND STEADY RAIN WILL MAKE A SIGNIFICANT DENT IN THE
CURRENT SNOW PACK.  PLS SEE THE HYDROLOGY SECTION BELOW FOR THE
LATEST ON ANY POTENTIAL HYDRO ISSUES.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE IS EXPECTED TO BUILD IN FROM THE MIDWEST ON TUE, THEN
MOVE OFF THE MID-ATLANTIC COAST ON WED. AN UPPER LEVEL DISTURBANCE
MAY BRING SOME RELATIVELY LIGHT SNOW TO THE AREA LATE WED AND WED
NIGHT. THE BIG ELEPHANT IN THE ROOM IS THE POTENTIAL FOR ANOTHER
COASTAL STORM LATE NEW YEARS DAY AND SATURDAY AS STRONG NEG AO/NAO
AND EL NINO CONDITIONS CONTINUE TO PROVIDE A FAVORABLE ENVIRONMENT
FOR SUCH STORMS. NEED TO WATCHFUL TO SEE HOW THINGS TURN OUT.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MVFR TO IFR CEILINGS AND VSBYS WERE AROUND THE AREA EARLY THIS
AFTERNOON. WE HAVE A CONCERN THAT FOR THE DEL VALLEY SITES /WHERE
THERE STILL IS A DECENT SNOW PACK/ THE WARMER AND SATURATED AIR
COMING UP OVER THE SNOW WILL CAUSE VSBYS TO DROP BELOW GUIDANCE
TONIGHT AND REACH THE LIFR RANGE. CEILINGS CERTAINLY SHOULD BE IN
THE LIFR RANGE ALSO. THIS EVEN WITH A MODERATE EAST FLOW AT THE
SURFACE. CONDITIONS ARE NOT EXPECTED TO IMPROVE UNTIL SATURDAY
AFTERNOON AS LOW PRESSURE MOVES PAST.

AFTER THAT, THE LOW MOVES TO THE NORTHEAST AND CONDITIONS IMPROVE.
THE WEATHER WILL THEN BE VFR INTO SUNDAY AFTERNOON.

OUTLOOK...
A COLD FRONT WILL APPROACH FROM THE WEST SUNDAY NIGHT WITH COLD AIR
ADVECTION RETURNING AND WITH POSSIBLE SNOW SHOWERS ACROSS THE TAF
SITES NORTH OF PHL-PNE FROM MONDAY MORNING INTO THE EVENING HOURS. A
COOL NORTHWEST FLOW WILL CONTINUE INTO MONDAY NIGHT WITH IMPROVING
FLYING CONDITIONS.

&&

.MARINE...
WE GENERALLY WERE EXPERIENCING ADVISORY CONDITIONS OVER THE OCEAN
WATERS AND SUB-ADVISORY CONDITIONS OVER THE BAY WATERS EARLY THIS
AFTERNOON. GUIDANCE IS STILL BRINGING WINDS UP TO GALE FORCE
TONIGHT, BUT THE WARMER AIR OVER THE COLDER WATER /ESPECIALLY OVER
THE BAY AND SOUTHERN ATLANTIC WATERS/ MAY MAKE THIS A MARGINAL GALE.
STILL, WE WILL MAINTAIN OUR HEADLINES AS IS AND CAP WIND GUSTS AT
AROUND 35 KNOTS.

WE STILL EXPECT IMPROVING CONDITIONS FROM SOUTH TO NORTH LATER IN
THE DAY INTO THE EVENING SATURDAY AS WINDS SHIFT AND LOW PRESSURE
MOVES INTO THE WATERS NEAR LONG ISLAND. THIS WILL ALLOW WINDS AND
SEAS TO DIMINISH FOR ABOUT A 36 HOUR PERIOD BEFORE A FRONT MOVES IN
FROM THE WEST LATE SUNDAY WITH SHIFTING AND INCREASING NORTHWEST
WINDS.

REGARDING TIDES, DEPARTURES THIS AFTERNOON GENERALLY WERE AROUND
1.25 FT /A BIT LESS OVER CHESAPEAKE BAY AND A BIT MORE UP DELAWARE
BAY INTO THE TIDAL DELAWARE/. BECAUSE WE ARE NEAR NEAP TIDE, WE
WOULD NEED SIGNIFICANTLY GREATER DEPARTURES TO REACH MINOR TIDAL
FLOODING LEVELS. THAT IS NOT EXPECTED TO OCCUR AT THIS TIME, BUT WE
WILL MONITOR THE SITUATION. GIVEN THE PRESENT DEPARTURES, THE AREAS
OF GREATEST CONCERN WOULD BE DELAWARE BAY AND THE TIDAL DELAWARE.
THE FIRST CHANCE OF MINOR FLOODING WOULD BE WITH THE HIGH TIDE THAT
OCCURS FROM AROUND 330 AM TO 545 AM SATURDAY UP THE BAY AND FROM
ABOUT 600 AM TO AROUND 900 AM SATURDAY UP THE TIDAL DELAWARE.

&&

.HYDROLOGY...
THE LATEST ASSESSMENT OF THE HYDRO SITUATION HAS NOT CHANGED ALL
THAT MUCH. THE RAIN IS EXPECTED TO COME OVER A FAIRLY LONG
DURATION 12-24 HOURS AND WITH QPFS AROUND OR SLIGHTLY ABOVE 1.00
INCH, WE EXPECT A SIGNIFICANT DENT IN THE SNOWPACK.

WITH TEMPERATURES TOPPING IN THE 40S N, LOWER 50S CENTRAL AND MID
50S S ON SATURDAY ON SATURDAY, COUPLED WITH HIGH DEW POINTS, SOME WIND,
AND THE RAIN, MELTING SNOW IS MOST DEFINITE. THE QUESTION IS HOW
MUCH SNOW WILL MELT? WE FEEL THAT 75% OF THE WATER LOCKED UP IN
THE SNOW IS GOING TO TRANSLATE INTO RUNOFF.

SNOW WATER EQUIVALENTS RANGE FROM LESS THAN A .5 INCH ACROSS THE
NORTHERN HSA TO ABOUT 1.5 INCHES ACROSS THE CENTRAL AND SOUTHERN
SNOW-PACK.

SO IF YOU ADD THE NUMBERS AND AN INCH OF RAINFALL, COMBINED WITH
UP TO 1.10 INCHES OF LIQUID WATER FROM THE SNOW, WERE LOOKING AT
POSSIBLY OVER 2 INCHES.

ALTHOUGH THE HSAS CAPACITY TO HOLD WATER HAS INCREASED, FLOODING IS
STILL POSSIBLE, THAT IS FOR CREEKS AND STREAMS. NUISANCE FLOODING
IN LOW LYING AND IN POOR DRAINAGE AREAS IS GOING TO HAPPEN. FOR OUR
CREEKS AND STREAMS, WE THINK WELL BE O.K. IF WE ONLY RECEIVE 0.75
INCHES OF RAIN. IF WE GET 1.00 INCH OF RAIN, MOST OF THE WATER WILL
REMAIN IN THE CHANNELS. IF WE GET 1.25 INCHES, CREEK AND STREAM
FLOODING WILL BE LIKELY...THE FAST RESPONDERS. IF WE RECEIVE 1.50
INCHES, CREEK AND STREAM FLOODING IS ALMOST A DEFINITE.

THE QUICK RESPONDERS INCLUDE THOSE IN NORTHERN DELAWARE, SOUTHEAST
PENNSYLVANIA, AND THE ASSUNPINK AND MILLSTONE IN JERSEY.

IF THE SCHUYLKILL BASIN RECEIVES 1.50 INCHES, 3/4 BANKFULL TO
BANKFULL ISNT OUT OF THE QUESTION. THE DELAWARE WOULD SEE 1/2 TO
3/4 BANKFULL. HOWEVER, CURRENT FCSTS ARE NOT CALLING FOR QPF TO BE
THAT HIGH.

&&

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZING RAIN ADVISORY UNTIL 9 AM EST SATURDAY FOR PAZ054-055.
     FREEZING RAIN ADVISORY FROM 6 PM THIS EVENING TO 1 AM EST
     SATURDAY FOR PAZ061-062.
NJ...FREEZING RAIN ADVISORY UNTIL 9 AM EST SATURDAY FOR NJZ001.
     FREEZING RAIN ADVISORY FROM 6 PM THIS EVENING TO 1 AM EST
     SATURDAY FOR NJZ007-008.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST SATURDAY FOR ANZ450>452.
     GALE WARNING FROM 1 AM TO 4 PM EST SATURDAY FOR ANZ450>452.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ430-
     431-453>455.
     GALE WARNING FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY FOR
     ANZ430-431-453>455.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...MIKETTA
AVIATION...DELISI
MARINE...DELISI
HYDROLOGY...NIERENBERG/KRUZDLO
Hazardous weather outlook, Dec 25, 3:51 PM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EST FRI DEC 25 2009

PAZ054-055-262100-
CARBON-MONROE-
351 PM EST FRI DEC 25 2009

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

THERE IS A CHANCE OF FREEZING RAIN EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007-008-PAZ061-062-262100-
WARREN-MORRIS-LEHIGH-NORTHAMPTON-
351 PM EST FRI DEC 25 2009

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF FREEZING RAIN EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-262100-
SUSSEX-
351 PM EST FRI DEC 25 2009

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

THERE IS A CHANCE OF FREEZING RAIN EARLY SATURDAY MORNING.
MODERATE TO HEAVY RAIN SATURDAY MORNING COMBINED WITH A MELTING
SNOW PACK COULD PRODUCE SOME FLOODING SATURDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060-067>071-
262100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
351 PM EST FRI DEC 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MODERATE TO HEAVY RAIN SATURDAY MORNING COMBINED WITH A MELTING
SNOW PACK COULD PRODUCE SOME FLOODING SATURDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>452-262100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
351 PM EST FRI DEC 25 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY...
...GALE WARNING IN EFFECT FROM 1 AM TO 4 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-453>455-262100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EST FRI DEC 25 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Carbon

When
December 25, 4:00 PM EST to December 26, 7:00 AM EST
Where
Carbon forecast zone
Reported by
Trained Spotter
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Winter Weather, Monroe

When
December 25, 4:00 PM EST to December 26, 7:00 AM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2009Every state in 2009This day in weather historyWarnings in Pennsylvania, December 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 203972, 203973.